Severely Drooping Brow After Botox. Any suggestions? (photos)

I had multiple forehead and crows feet Botox injections done 5 days ago as a booster from my first round 5 months ago. It appears he over-corrected as my right brow is now drooping so badly that I don't even really have an eyelid anymore. He says there is nothing he can do, that I will just need to wait it out. Is tthis true? If so, how long will it look this bad? Quite frankly, I'd rather have a wrinkled forehead than no eyelids. Appreciate any suggestions you may have.

Doctor Answers 13

Wait to "Perk Up" Again

I'm sorry to read about your unsatisfactory results, fullbodiedred. As you mentioned, this outcome occurs when one muscle is overcorrected. Unfortunately, your doctor is correct when he says waiting is your only course of action. As the weeks progress, you should see your lids perking back up to their normal positions.


San Diego Dermatologist
5.0 out of 5 stars 2 reviews

Brow Droop and Botox

It seems from the photo that Botox was injected too low and has caused your brows to droop.  Unfortunately there is nothing that you can do but wait for the side effect to wear off.

Brow ptosis after treatment with Botox

It appears that your frontalis (forehead muscle) was treated too low, and thus created ptosis or drooping of your brow (right > left).  If your brow depressors have not yet been treated (corrugator, lateral orbicularis) treating those areas may allow some elevation, however it will be unlikely to gain pre-treatment symmetry until the effect of Botox has worn off - 2-3 months on average. 

Donald B. Yoo, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 46 reviews

Botox and Dropping Eyebrows/Eyelids

Unfortunately you are likely not the best candidate for botox and this will improve in 3-4 months after it has worn off. In the mean time , thermage/venus legacy and fillers will help improve this.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Severely Drooping Brow After Botox

Thank you for your question and photo. I am sorry you have experienced a dropped eyebrow.  Botox lasts between 2-4 months.  You need an inperson examination to find the best treatment plan for you.  You can have some improvement.  Have a consult with an experienced board certified injector.  Best Wishes

Severely Drooping Brow After Botox.

Dear fullbodiedred,
Thathe 11'snks you for your question and photos. I'm sure that you are frustrated and disappointed that you did not achieve the results you sought with Botox. Your droopy brow is due to putting too much Botox in the forehead muscles (frontalis) and not enough in the muscles that lower the brow (the 11's or corugator muscles and the crow's foot area the orbicularis).
Whenever Botox is injected it should be done artistically to provide a balanced lift of the brows and brighten the eyes.
Be patient and the Botox you had injected will "wear off" over the next few months. Be sure to discuss your brow drooping with your injector to learn exactly what was done so you won't go through this again.
Seek the advice of an experienced board certified plastic surgeon (or an injector under their direct supervision) to get the results you seek. Good luck.

Kevin L. Smith, MD, FACS
Charlotte Plastic Surgeon
4.9 out of 5 stars 38 reviews

Droopy brow following botox

Sorry you experienced this but it is quite common and you are one of many.  Botox injections are an art and need to be carefully catered to an individual's anatomy.  In your case your brows are drooping and you need to use your forehead to lift your brows and eyelid excess skin.  While botox will improve your forehead lines it will inevitably droop your eyelids. As an eyelid specialist I meet a lot of patients just like you that have had this experience.  You should consider having an upper lid blepharoplasty instead of botox to achieve the best possible result. While it is surgery it will provide you with long lasting improvement.
beat if luck

Katrinka L. Heher, MD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

Severely Drooping Brow After Botox. Any suggestions?

First off, you don't have eyelid ptosis so don't let anyone prescribe drops for you. You do have a brow droop. It appears that your glabella injections might have actually been placed in the frontalis muscle and caused the inner part of the eyebrow to droop. This is a common error. It also causes the brows to look severe and almost vertically positioned. I recommend that you allow your Botox to wear off. If this is a one off event that happened with a physician injector that you trust then I wouldn't worry much about it. If this is a new injector or an inexperienced injector or a repeat problem, please seek a second opinion. I hope this information is helpful for you.

Stephen Weber MD, FACS
Denver Facial Plastic Surgeon

Drooping eyelid after Botox

This is a well-known but not very common side-effect of Botox and is helped by using Iopidine drops. It will elevate the lid some and over a few weeks this will go away. Be sure you are seeing a board certified dermatologist or plastic surgeon

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Eyebrow Droop after Botox

You should go back to see your injector.  Sometimes it can help to use prescription eye drops to help raise the upper eyelid.  Even if the problem is a brow droop rather than an eyelid droop, sometimes it can be beneficial to try to elevate the upper eyelid.  

Other non-invasive things that could be considered would be some filler into the lateral brow to try to elevate the brow.  And perhaps a small amount of Botox to the lateral brow to try to weaken the brow depressors and get a small amount of lift. 

The good news with Botox is that the effects are temporary so any side effects will resolve with time.

Richard Ort, MD
Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.